Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


heard sustiva makes you into a nutcase?
May 21, 2004

Dr. Bob,

Hi. I heard that taking sustiva turns you into a nutcase and because of this i am comtemplating taking it. Do you have any personal experience that would cause you to avoid it? Thank you.

Mr. Armstrong

Response from Dr. Frascino

Hello Mr. Armstrong,

You heard Sustiva turns you into a nutcase, and because of this, you are contemplating taking it??? You actually want to become a nutcase? Why not just become a Mormon? They are a fairly whacked group. (Oh boy, I can just see all the Joseph Smithers writing in complaining about that wisecrack.) Lighten up Mormons. I'm just kidding . . . . Well, maybe not, but lighten up anyway.

OK, back to Sustiva. "Nutcase" may be too general of a term. I think Cheney, Ashcroft, Rumsfelt, Bush, Scalia, Santorum, and DeLay are all nutcases, but I'm not aware any of them are taking Sustiva. Sustiva can cause muddled thinking (fuzzy math?), paranoia (Saddam's WMD Program and imminent threat?), and disorientation (Bush at any unscripted press conference?). At night, Sustiva is known to cause heebie-jeebie dreams and insomnia.

Yes, I have personal experience with Sustiva. I took it years ago and experienced wonderfully bizarre, hyperactive, technicolor, highly sexual dreams. Some might consider them nightmares, but I loved them! It was like being back in the 70s! Unfortunately I developed a rather unusual but dangerous reaction to the medication called "erythema multiforme" that nearly landed me in the hospital. As a result of that reaction, I had to go off Sustiva immediately. Gosh, how I miss those dreams.

In general, about 50 percent of folks who take Sustiva will experience some of the neurologic side effects. Often these side effects disappear or lessen significantly after several weeks on the drug. Consequently, waiting them out, if possible, is advisable. As for the nutcases affecting our country and the continual day- and nightmares they have inflicted on us all for the past four years, they will not spontaneously resolve. Some seem to be self-imploding (Rummy), but we'll need to vote them all out in November to really solve this problem. This is not a political column, but I do hope we'll be able to "re-defeat" Bush in November. And I only mention it because you asked about nutcases.

Good luck.

Dr. Bob


Previous
Update
Next
child hides meds

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement